Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 46, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 26, 2017, 6:48 PM CDT for Okfuskee County, Oklahoma. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2017, 6:48 PM CDT (23:48 UTC)
- Expired
- Mar 26, 2017, 7:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:00 PM CDT | HAIL 0.75 | 4 W Okemah, OK | INTERSECTION OF HIGHWAYS 56 AND 48. |
| Mar 26, 7:12 PM CDT | HAIL 0.88 | Okemah, OK | |
| Mar 26, 7:12 PM CDT | HAIL 1 | 2 S Okemah, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236
WUUS54 KTSA 262348
SVRTSA
OKC107-270030-
/O.NEW.KTSA.SV.W.0046.170326T2348Z-170327T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
648 PM CDT SUN MAR 26 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Okfuskee County in east central Oklahoma...
* Until 730 PM CDT
* At 648 PM CDT, a severe thunderstorm was located 5 miles west of
Cromwell, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Okemah... Okfuskee...
Boley... Bearden...
Castle... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3564 9637 3564 9634 3559 9620 3555 9619
3555 9617 3546 9609 3529 9644 3546 9644
3546 9647 3543 9650 3543 9652 3545 9655
3544 9657 3541 9654 3539 9654 3541 9658
3540 9660 3540 9662 3543 9662
TIME...MOT...LOC 2348Z 229DEG 37KT 3537 9655
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
846
WWUS54 KTSA 262356
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
656 PM CDT SUN MAR 26 2017
OKC107-270030-
/O.CON.KTSA.SV.W.0046.000000T0000Z-170327T0030Z/
Okfuskee OK-
656 PM CDT SUN MAR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL OKFUSKEE COUNTY...
At 656 PM CDT, a severe thunderstorm was located 4 miles north of
Cromwell, moving northeast at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Bearden...
Castle... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3564 9637 3564 9634 3559 9620 3555 9619
3555 9617 3546 9609 3529 9644 3546 9644
3546 9647 3543 9650 3543 9652 3545 9655
3544 9657 3541 9654 3539 9654 3541 9658
3540 9660 3540 9662 3543 9662
TIME...MOT...LOC 2356Z 238DEG 33KT 3541 9647
HAIL...1.75IN
WIND...60MPH
$$871
WWUS54 KTSA 270012
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
712 PM CDT SUN MAR 26 2017
OKC107-270030-
/O.CON.KTSA.SV.W.0046.000000T0000Z-170327T0030Z/
Okfuskee OK-
712 PM CDT SUN MAR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL OKFUSKEE COUNTY...
At 712 PM CDT, a severe thunderstorm was located over Okemah, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Okemah... Okfuskee...
Bearden... Castle...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 214 and
227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3564 9637 3564 9634 3559 9620 3555 9619
3555 9617 3546 9609 3531 9640 3541 9641
3549 9643 3556 9644
TIME...MOT...LOC 0012Z 259DEG 41KT 3544 9628
HAIL...1.00IN
WIND...60MPH
$$784
WWUS54 KTSA 270020
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
720 PM CDT SUN MAR 26 2017
OKC107-270030-
/O.CON.KTSA.SV.W.0046.000000T0000Z-170327T0030Z/
Okfuskee OK-
720 PM CDT SUN MAR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL OKFUSKEE COUNTY...
At 720 PM CDT, a severe thunderstorm was located 6 miles northwest of
Pharoah, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Okemah... Okfuskee...
This includes Interstate 40 in Oklahoma between mile markers 218 and
227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3560 9633 3562 9629 3559 9620 3555 9619
3555 9617 3546 9609 3536 9630 3543 9634
3548 9632 3553 9634
TIME...MOT...LOC 0020Z 229DEG 37KT 3550 9620
HAIL...1.00IN
WIND...<50MPH
$$300
WWUS54 KTSA 270028
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
728 PM CDT SUN MAR 26 2017
OKC107-270038-
/O.EXP.KTSA.SV.W.0046.000000T0000Z-170327T0030Z/
Okfuskee OK-
728 PM CDT SUN MAR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKFUSKEE COUNTY WILL
EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
A tornado watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3560 9633 3562 9629 3559 9620 3555 9619
3555 9617 3546 9609 3536 9630 3543 9634
3548 9632 3553 9634
TIME...MOT...LOC 0028Z 229DEG 37KT 3554 9614
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:58 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 26, 2:58 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 258 PM CDT Sun Mar 26 2017 .DISCUSSION... Active weather pattern will be maintained with several systems to impact the plains during this forecast cycle...with the first just to west that will bring shower and thunderstorm chances...along with severe potential to the region this evening and tonight. Moisture continues to surge north across central and west central Oklahoma out ahead of a sharpening dry line thats just pushed into far west central Oklahoma. Scattered showers and storms developed earlier within the moist axis are moving northeast ...but these are moving into a less favorable environment which will likely preclude severe weather with these storms. Additional scattered activity is expected to fire up later this afternoon along the dryline and translate east...entering eastern Oklahoma in the 6-7 pm time period and it is at this time severe chances will increase. Tornado potential will be highest with the initial storms this evening...especially across southeast Oklahoma. As the evening progresses...storms will become increasingly linear...and will pose more of a straightline wind and hail threat as they moce east. This system will end storm chances on Monday...with a brief lull before the next system barrels into the plains in the Wednesday and Thursday time frame. Features associated with this system are a bit larger scale...so while there may be a window for severe weather...it may be more of a widespread rain event with heavy rain potential. After a few settled days...the next system moves into the region for the latter part of the weekend...and may offer area wide chances for showers and thunderstorms. Concerning temperatures...stayed close to guidance given the unsettled pattern expected during this forecast cycle. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 54 68 45 / 40 70 10 0 FSM 77 58 70 50 / 10 80 20 0 MLC 77 59 72 47 / 20 70 10 0 BVO 71 50 67 39 / 40 70 10 0 FYV 71 55 66 39 / 10 80 40 0 BYV 70 56 65 43 / 10 80 50 0 MKO 75 56 69 45 / 20 70 10 0 MIO 70 53 66 42 / 10 90 40 0 F10 75 56 70 46 / 40 60 10 0 HHW 79 61 73 50 / 20 80 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....23
Hazardous weather outlook, Mar 26, 4:57 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sun Mar 26 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sun Mar 26 2017
...SEVERE WEATHER EXPECTED THIS EVENING INTO EARLY MONDAY MORNING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This evening and Tonight.
TORNADO.
RISK...Elevated.
AREA...Generally west of a line from Bartlesville to Poteau.
ONSET...After 7pm.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...All of eastern Oklahoma and northwest Arkansas.
ONSET...After 6 pm.
AREA AT GREATEST RISK...Generally west of a line of
Bartlesville to Poteau.
FLASH FLOOD.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...After 10 pm.
DISCUSSION...
Scattered thunderstorms are ongoing late this afternoon across
eastern Oklahoma and will pose only a limited risk of severe
weather. Further west across south central Oklahoma severe
storms have developed and these storms will intensify and
increase in coverage as they approach southeast Oklahoma
later this evening. Wind profiles will also strengthen after
sunset and any ongoing storms will experience an increase
in tornadic potential. Locations south of Interstate 40 should
anticipate severe weather warnings and be ready to take cover
as needed.
Further north scattered severe storms are expected to develop
across northern Oklahoma and spread into northeast Oklahoma
later this evening. A limited tornadic potential remains across
this area with an increase in damaging wind and large hail
potential increasing likely during the mid to late evening hours.
All storms will generally trend weaker as they continue into
western Arkansas, however the severe weather potential will not
subside until early Monday morning when the storm system pushes
east of the region.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected especially
along and south of Interstate 40.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorms will be ongoing Monday morning but will quickly
move further east with dry weather prevailing through much of
the day Tuesday. Thunderstorms will become widespread
Tuesday night through Wednesday with a risk of locally heavy
rainfall and severe weather.
The unsettled weather pattern will remain into next weekend
with continued thunderstorm chances with each passing
storm system.
weather.gov/tulsa Contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:49 PM CDT | Special Weather Statement | TSA | Sequoyah | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.